Wildfire, Johnson
- When
- July 6, 12:00 PM CST to July 7, 5:30 PM CST
- Where
- Johnson forecast zone
- Reported by
- Park/Forest Service
The Hudson Springs Fire near Clarksville in Johnson County on the 6th and 7th burned 91 acres. About 40 homes were evacuated during the fire.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Hudson Springs Fire near Clarksville in Johnson County on the 6th and 7th burned 91 acres. About 40 homes were evacuated during the fire. One mobile home was destroyed. The cause of the fire was a faulty air conditioning unit in the mobile home.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 6, 10:59 AM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1159 AM CDT FRI JUL 6 2012 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION BELOW... && .AVIATION... MAINLY VFR CONDITIONS WILL PERSIST THROUGH THIS TAF PERIOD. HOWEVER...HAVE MENTIONED VCTS ACTIVITY THIS AFTERNOON...WHICH COULD GENERATE SOME ISOLATED AREAS OF MVFR CONDITIONS. EXPECT PRECIP CHANCES TO REDEVELOP BY AROUND TOMORROW MORNING...WITH VCTS MENTIONED AT ALL SITES STARTING AROUND MID MORNING. THESE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN REMAIN POSSIBLE INTO SAT AFTERNOON. && .PREV DISCUSSION... /ISSUED 1000 AM CDT FRI JUL 2012/ DISCUSSION... UPDATED FORECAST A BIT EARLIER TO ADD SLIGHT CHANCES TO ALL OF THE CWA DUE TO TRENDS. WILL KEEP SLIGHT CHANCE NORTH AND CENTRAL AREAS INTO THE AFTERNOON...WHILE WILL GO AT LEAST CHANCE POP OVER SOUTHERN AR BASED ON TRENDS...LAST TWO DAYS COVERAGE...AND SHORT RANGE MODELS MOVING SOME UPPER SHORT WAVE ENERGY ACROSS THE CWA. ISOLATED STRONG STORM TO NEAR SEVERE LEVELS MAY BE SEEN THIS AFTERNOON TO EARLY EVENING GIVEN IN PLACE UNSTABLE AIRMASS...BUT IF ANY DEVELOP WOULD BE VERY ISOLATED. FOR LATE MORNING UPDATE WILL TWEAK TEMPS A DEGREE OR TWO IN SPOTS...ADJUST CLOUDS BASED ON EXPECTED CONVECTION...AND FINE TUNE A FEW OTHER ELEMENTS. (59) PREV DISCUSSION... /ISSUED 328 AM CDT FRI JUL 6 2012/ SHORT TERM...TODAY THROUGH MONDAY NIGHT MODELS CONTINUE TO COME INTO BETTER AGREEMENT IN BRINGING THE FIRST DECENT SHOT OF PRECIPITATION TO THE FORECAST AREA IN QUITE A WHILE. NOT ONLY WILL PRECIPITATION CHANCES RETURN TO THE FORECAST BUT THE RECORD BREAKING HEAT OF LATE WILL LIKELY COME TO AN END. IT SAYS A LOT ABOUT HOW HOT IT HAS BEEN RECENTLY WHEN 90 DEGREES WILL BE MUCH WELCOMED RELIEF. STILL SOME DETAILS TO BE IRONED OUT WITH THE FORECAST INCLUDING THE TIMING OF THE BOUNDARY...IF IT WILL GET THROUGH THE ENTIRE STATE AND THE ACTUAL QPF. ECMWF MODEL CONTINUES TO BE A TOUCH SLOWER WITH THE APPROACHING FRONTAL SYSTEM THAT WILL BE RESPONSIBLE FOR THE RELIEF VERSUS THE REMAINDER OF THE MODELS WHILE THE GFS SEEMS TO BE HAVING A FEW FEED BACK CONCERNS AT THIS TIME WITH ITS QPF. AS SUCH...WILL SPLIT THE DIFFERENCES BETWEEN THE MODELS THIS MORNING WITH A NOD TOWARDS THE NON ECMWF SOLUTIONS WHICH ARE IN BETTER AGREEMENT. UPPER RIDGE REMAINS CENTERED OVER THE NATIONS MID SECTION BUT IN A MORE COMPRESSED FORM VERSUS THIS TIME LAST NIGHT. WEAK IMPULSE EXPECTED TO ROTATE AROUND ITS PERIPHERY FOR MORE DIURNALLY DRIVEN CONVECTION OVER THE SOUTH AND SOUTHEAST BUT PROBABLY NOT TO THE EXTENT THAT WAS SEEN THURSDAY AFTERNOON. AREA OF STRONG CONVECTION IS CURRENTLY LOCATED OVER NORTH CENTRAL MISSISSIPPI WITH ADDITIONAL ISOLATED CONVECTION OCCURRING TO ITS NORTH. WRF MODEL HAS MOST OF THIS PRECIP SLIDING TO THE SOUTH OF THE AREA BUT WILL INCLUDE SOME SLIGHT POPS OVER THE EAST AND SOUTHEAST ZONES THIS MORNING. UPPER RIDGE WILL CONTINUE TO SLIDE TO THE WEST OVER THE WEEKEND WITH NORTHWEST FLOW DEVELOPING OVER THE FORECAST AREA. THIS IN TURN WILL ALLOW A COLD FRONT TO DROP DOWN FROM THE CENTRAL PLAINS. SATURDAY STILL LOOKS TO BE MAINLY DRY BUT AFTERNOON CONVECTION IS EXPECTED ONCE AGAIN BUT WITH MORE COVERAGE THAN THE PAST FEW DAYS. THE BEST CHANCES OF RAIN WILL BE SUNDAY AND MONDAY AS THE AFOREMENTIONED FRONT MOVES THROUGH THE STATE AND INTERACTS WITH SIGNIFICANT GULF MOISTURE WITH PWATS OVER 1.75 INCHES AND IN MOST CASES EXCEEDING 2 INCHES. HEAVIEST AMOUNTS WILL LIKELY BE OVER THE SOUTH WHERE IT LOOKS LIKE THE FRONT WILL STALL BUT ALL AREAS OF THE STATE WILL HAVE AT LEAST HIGH END CHANCE POPS. AFTER MORE HEAT TODAY AND SATURDAY...INCREASED CLOUD COVER ALONG WITH PRECIPITATION AND NORTHWEST FLOW ALOFT...TEMPERATURES WILL BE COOLER SUNDAY AND ESPECIALLY MONDAY. MAV/MEX NUMBERS LOOK PRETTY GOOD AND WILL FOLLOW THEM FAIRLY CLOSELY. IT SHOULD BE EMPHASIZED THAT THE PRECIPITATION WILL BE SCATTERED IN NATURE AND SOME AREAS MAY MISS OUT. EVEN WHERE HIGHER RAIN AMOUNTS FALL...THIS WILL NOT BE A DROUGHT BUSTER BY ANY MEANS BUT AT THIS POINT ANY WATER FROM THE SKY WILL BE GREATLY APPRECIATED. EVEN WITH THE RAIN...EXTREME WILD FIRE DANGER WILL LIKELY CONTINUE WITH ALL BUT TWO COUNTIES CURRENTLY UNDER A BURN BAN. PLEASE SEE THE LATEST FIRE DANGER STATEMENT AND SPECIAL WEATHER STATEMENT FOR MORE INFORMATION. LONG TERM...TUESDAY THROUGH THURSDAY FNTL BNDRY WL BE WORKING S OF AR AT THE START OF THE PD...WITH LINGERING SHRA/TSRA NOTED BEHIND IT. THE MODELS STILL RMN AT ODDS REGARDING HOW FAR S OF FA THE BNDRY WL EVENTUALLY STALL OUT. WHILE THEY DO AGREE THAT THE BNDRY WL STALL...THEY VARY ON EXACTLY WHERE. OPTED TO USE A BLEND OF THE GFS AND ECMWF AND KEPT AT LEAST A SLGT CHC POP ACRS THE SERN SECTIONS OF THE FA WED AND THU. COOLER TEMPS WL BE A WELCOME RELIEF FM THE RECORD SETTING HEAT OF LATE. READINGS WL GENERALLY BE CLOSE TO NORMAL FOR MOST LOCATIONS. MOS TEMPS LOOKED REASONABLE AND VERY FEW ADJUSTMENTS WERE MADE TO GOING FCST THRU THE PD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 102 75 99 75 / 20 20 30 30 CAMDEN AR 100 73 98 73 / 40 20 40 40 HARRISON AR 102 72 98 72 / 20 10 20 20 HOT SPRINGS AR 102 74 98 74 / 20 20 30 30 LITTLE ROCK AR 102 75 99 75 / 20 20 30 30 MONTICELLO AR 100 74 97 74 / 50 30 40 40 MOUNT IDA AR 101 73 98 73 / 20 20 30 30 MOUNTAIN HOME AR 102 72 98 73 / 20 10 20 20 NEWPORT AR 102 76 99 75 / 20 20 30 30 PINE BLUFF AR 102 75 98 75 / 40 20 40 30 RUSSELLVILLE AR 102 73 98 73 / 20 10 30 30 SEARCY AR 102 75 99 75 / 20 20 30 30 STUTTGART AR 101 75 99 75 / 20 20 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI JUL 6 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY ACROSS SOUTH ARKANSAS. WHILE THE CHANCES OF SEVERE WEATHER WILL BE LIMITED...A FEW STRONGER STORMS COULD PRODUCE LOCALIZED GUSTY WINDS. THE ACTIVITY WILL DIMINISH DURING THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY IN THE COMING DAYS...THE PERSISTENT RIDGE OF HIGH PRESSURE WILL DRIFT WESTWARD TOWARDS THE ROCKIES. THIS WILL ALLOW A COLD FRONT TO DROP SOUTHWARD INTO ARKANSAS LATE SUNDAY AND MONDAY. THE FRONT WILL INTERACT WITH INCREASING MOISTURE LEVELS TO PRODUCE GOOD CHANCES OF SHOWERS AND THUNDERSTORMS. THE FRONT IS FORECAST TO SHIFT SOUTH OF THE AREA...WITH TEMPERATURES RETURNING TO NEAR NORMAL LEVELS. WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON THE ONGOING DROUGHT. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382289.